On the Galilean invariance of some dispersive wave equations

Abstract : Surface water waves in ideal fluids have been typically modeled by asymptotic approximations of the full Euler equations. Some of these simplified models lose relevant properties of the full water wave problem. One of them is the Galilean symmetry, which is not present in important models such as the BBM equation and the Peregrine (Classical Boussinesq) system. In this paper we propose a mechanism to modify the above mentioned classical models and derive new, Galilean invariant models. We present some properties of the new equations, with special emphasis on the computation and interaction of their solitary-wave solutions. The comparison with full Euler solutions shows the relevance of the preservation of Galilean invariance for the description of water waves.
Liste complète des métadonnées


https://hal.archives-ouvertes.fr/hal-00664143
Contributeur : Denys Dutykh <>
Soumis le : samedi 6 avril 2013 - 16:53:48
Dernière modification le : lundi 21 mars 2016 - 11:33:40
Document(s) archivé(s) le : dimanche 7 juillet 2013 - 04:10:29

Fichiers

AD-DD-DM-2013.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Angel Duran, Denys Dutykh, Dimitrios Mitsotakis. On the Galilean invariance of some dispersive wave equations. Studies in Applied Mathematics, Wiley-Blackwell, 2013, 131 (4), pp.359-388. <http://onlinelibrary.wiley.com/doi/10.1111/sapm.12015/abstract>. <10.1111/sapm.12015>. <hal-00664143v3>

Partager

Métriques

Consultations de
la notice

248

Téléchargements du document

129